Banach Journal of Mathematical Analysis

Fredholmness and index of simplest weighted singular integral operators with two slowly oscillating shifts

Alexei Yu. Karlovich

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\alpha$ and $\beta$ be orientation-preserving diffeomorphisms (shifts) of $\mathbb{R}_+=(0,\infty)$ onto itself with the only fixed points $0$ and $\infty$, where the derivatives $\alpha'$ and $\beta'$ may have discontinuities of slowly oscillating type at $0$ and $\infty$. For $p\in(1,\infty)$, we consider the weighted shift operators $U_\alpha$ and $U_\beta$ given on the Lebesgue space $L^p(\mathbb{R}_+)$ by $U_\alpha f=(\alpha')^{1/p}(f\circ\alpha)$ and $U_\beta f= (\beta')^{1/p}(f\circ\beta)$. For $i,j\in\mathbb{Z}$ we study the simplest weighted singular integral operators with two shifts $A_{ij}=U_\alpha^i P_\gamma^++U_\beta^j P_\gamma^-$ on $L^p(\mathbb{R}_+)$, where $P_\gamma^\pm=(I\pm S_\gamma)/2$ are operators associated to the weighted Cauchy singular integral operator $$ (S_\gamma f)(t)=\frac{1}{\pi i}\int_{\mathbb{R}_+} \left(\frac{t}{\tau}\right)^\gamma\frac{f(\tau)}{\tau-t}d\tau $$ with $\gamma\in\mathbb{C}$ satisfying $01/p+\Re\gamma\in (0,1)$. We prove that the operator $A_{ij}$ is a Fredholm operator on $L^p(\mathbb{R}_+)$ and has zero index if \[ \frac{1}{p}+\Re\gamma+\frac{1}{2\pi}\inf_{t\in\mathbb{R}_+}(\omega_{ij}(t)\Im\gamma),\,\, \frac{1}{p}+\Re\gamma+\frac{1}{2\pi}\sup_{t\in\mathbb{R}_+}(\omega_{ij}(t)\Im\gamma)\in (0,1), \] where $\omega_{ij}(t)=\log[\alpha_i(\beta_{-j}(t))/t]$ and $\alpha_i$, $\beta_{-j}$ are iterations of $\alpha$, $\beta$. %%% This statement extends an earlier result obtained by the author, Yuri Karlovich, and Amarino Lebre for $\gamma=0$.

Article information

Source
Banach J. Math. Anal., Volume 9, Number 3 (2015), 24-42.

Dates
First available in Project Euclid: 19 December 2014

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1419001701

Digital Object Identifier
doi:10.15352/bjma/09-3-3

Mathematical Reviews number (MathSciNet)
MR3296123

Zentralblatt MATH identifier
1335.47016

Subjects
Primary: 47B35: Toeplitz operators, Hankel operators, Wiener-Hopf operators [See also 45P05, 47G10 for other integral operators; see also 32A25, 32M15]
Secondary: 45E05: Integral equations with kernels of Cauchy type [See also 35J15] 47A53: (Semi-) Fredholm operators; index theories [See also 58B15, 58J20] 47G10: Integral operators [See also 45P05] 47G30: Pseudodifferential operators [See also 35Sxx, 58Jxx]

Keywords
Fredholmness index slowly oscillating shift weighted singular integral operator Mellin pseudodifferential operator

Citation

Karlovich , Alexei Yu. Fredholmness and index of simplest weighted singular integral operators with two slowly oscillating shifts. Banach J. Math. Anal. 9 (2015), no. 3, 24--42. doi:10.15352/bjma/09-3-3. https://projecteuclid.org/euclid.bjma/1419001701


Export citation

References

  • M. Abramowitz and I.A. Stegun (Eds) Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, 10th printing, with corrections. National Bureau of Standards. A Wiley-Interscience Publication. John Wiley & Sons, New York etc., 1972.
  • V.D. Didenko and B. Silbermann, Approximation of Additive Convolution-Like Operators. Real C*-Algebra Approach, Frontiers in Mathematics, Birkhäuser, Basel, 2008.
  • R. Duduchava, Integral Equations with Fixed Singularities, Teubner Verlagsgesellschaft, Leipzig, 1979.
  • R. Duduchava, On algebras generated by convolutions and discontinuous functions, Integral Equ. Oper. Theory 10 (1987), 505–530.
  • R. Duduchava, N. Kverghelidze and M. Tsaava, Singular integral operators on an open arc in spaces with weight, Integral Equ. Oper. Theory 77 (2013), 39–56.
  • A. Erdélyi, W. Magnus, F. Oberhettinger and F.G Tricomi, Tables of Integral Transforms. Vol. I. Bateman Manuscript Project, California Institute of Technology, McGraw-Hill Book Co., New York, 1954.
  • I. Gohberg and N. Krupnik, One-Dimensional Linear Singular Integral Equations. I. Introduction, Operator Theory: Advances and Applications, vol. 53. Birkhäuser, Basel, 1992.
  • I.S. Gradshteyn and I.M. Ryzhik, Table of Integrals, Series, and Products, 7th edn. Elsevier/Academic Press, Amsterdam, 2007.
  • V.V. Grushin, Pseudodifferential operators on $\mR^n$ with bounded symbols. Funct. Anal. Appl. 4 (1970), 202–212.
  • R. Hagen, S. Roch and B. Silbermann, Spectral Theory of Approximation Methods for Convolution Equations, Operator Theory: Advances and Applications, vol. 74. Birkhäuser, Basel, 1994.
  • L. Hörmander, Pseudo-differential operators and hypoelliptic equations, In: “Singular integrals (Proc. Sympos. Pure Math., Vol. X, Chicago, Ill., 1966)", Amer. Math. Soc., Providence, R.I., 1967, pp. 138–183.
  • A.Yu. Karlovich, Yu.I. Karlovich and A.B. Lebre, Sufficient conditions for Fredholmness of singular integral operators with shifts and slowly oscillating data, Integr. Equ. Oper. Theory 70 (2011), 451–483.
  • A.Yu. Karlovich, Yu.I. Karlovich and A.B. Lebre, Necessary conditions for Fredholmness of singular integral operators with shifts and slowly oscillating data, Integr. Equ. Oper. Theory 71 (2011), 29–53.
  • A.Yu. Karlovich, Yu.I. Karlovich and A.B. Lebre, Fredholmness and index of simplest singular integral operators with two slowly oscillating shifts, Operators and Matrices, to appear. Available at http://oam.ele-math.com/forthcoming.
  • A.Yu. Karlovich and I.M. Spitkovsky, On singular integral operators with semi-almost periodic coefficients on variable Lebesgue spaces, J. Math. Anal. Appl. 384 (2011), 706–725.
  • Yu.I. Karlovich, An algebra of pseudodifferential operators with slowly oscillating symbols, Proc. London Math. Soc.(3) 92 (2006), 713–761.
  • Yu.I. Karlovich, Pseudodifferential operators with compound slowly oscillating symbols, In: “The Extended Field of Operator Theory". Operator Theory: Advances and Applications, vol. 171 (2006), pp. 189–224.
  • Yu.I. Karlovich, Algebras of pseudo-differential operators with discontinuous symbols, In: “Modern Trends in Pseudo-Differential Operators". Operator Theory: Advances and Applications, vol. 172 (2007), pp. 207–233.
  • Yu.I. Karlovich, The Haseman boundary value problem with slowly oscillating data, In: “Analytic Methods of Analysis and Differential Equations: Amade-2006", Cambridge Scientific Publishers, 2008, pp. 81–110.
  • Yu.I. Karlovich, An algebra of shift-invariant singular integral operators with slowly oscillating data and its application to operators with a Carleman shift, In: “Analysis, Partial Differential Equations and Applications. The Vladimir Maz'ya Anniversary Volume". Operator Theory: Advances and Applications, vol. 193 (2009), pp. 81–95.
  • Yu.I. Karlovich and I. Loreto Hernández, Algebras of convolution type operators with piecewise slowly oscillating data. I: Local and structural study, Integral Equ. Oper. Theory 74 (2012), 377–415.
  • Yu.I. Karlovich and I. Loreto Hernández, Algebras of convolution type operators with piecewise slowly oscillating data. II: Local spectra and Fredholmness, Integral Equ. Oper. Theory 75 (2013), 49–86.
  • V.G. Kravchenko and G.S. Litvinchuk, Introduction to the Theory of Singular Integral Operators with Shift, Mathematics and its Applications, vol. 289. Kluwer Academic Publishers, Dordrecht, 1994.
  • H. Kumano-go, Pseudo-Differential Operators. The MIT Press. Cambridge, MA, 1982.
  • G.S. Litvinchuk, Boundary Value Problems and Singular Integral Equations with Shift, Nauka, Moscow, 1977 (in Russian).
  • H. Mascarenhas, P.A. Santos, and M. Seidel, Quasi-banded operators, convolutions with almost periodic or quasi-continuous data, and their approximations, J. Math. Anal. Appl. 418 (2014), 938–963.
  • S.C. Power, Fredholm Toeplitz operators and slow oscillation, Can. J. Math. 32 (1980), 1058–1071.
  • V.S. Rabinovich, Singular integral operators on a composed contour with oscillating tangent and pseudodifferential Mellin operators, Soviet Math. Dokl. 44 (1992), 791–796.
  • V.S. Rabinovich, Mellin pseudodifferential operators techniques in the theory of singular integral operators on some Carleson curves, In “Differential and Integral Operators (Regensburg, 1995)". Operator Theory: Advances and Applications, Vol. 102 (1998), 201–218.
  • V.S. Rabinovich, S. Roch and B. Silbermann, Limit Operators and Their Applications in Operator Theory. Operator Theory: Advances and Applications, vol. 150. Birkhäuser, Basel, 2004.
  • S. Roch, P.A. Santos and B. Silbermann, Non-Commutative Gelfand Theories. A Tool-kit for Operator Theorists and Numerical Analysts, Universitext. Springer-Verlag London, London, 2011.
  • D. Sarason, Toeplitz operators with piecewise quasicontinuous symbols, Indiana Univ. Math. J. 26 (1977), 817–838.
  • D. Sarason, The Banach algebra of slowly oscillating functions, Houston J. Math. 33 (2007), 1161–1182.
  • E.M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Univ. Press, Prinseton, NJ, 1993.